r-entropy, equipartition, and Ornstein’s isomorphism theorem inR n
- Jacob Feldman
- … show all 1 hide
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
A new approach is given to the entropy of a probability-preserving group action (in the context ofZ and ofR n ), by defining an approximate “r-entropy”, 0<r<1, and lettingr → 0. If the usual entropy may be described as the growth rate of the number of essential names, then ther-entropy is the growth rate of the number of essential “groups of names” of width≦r, in an appropriate sense. The approach is especially useful for actions of continuous groups. We apply these techniques to state and prove a “second order” equipartition theorem forZ m ×R n and to give a “natural” proof of Ornstein’s isomorphism theorem for Bernoulli actions ofZ m ×R n , as well as a characterization of such actions which seems to be the appropriate generalization of “finitely determined”.
- J. P. Conze,Entropie d’un groupe abelien de transformations, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete25 (1972), 11–30. CrossRef
- J. Feldman, Hour Talk at NSF Sponsored Conference on Ergodic Theory, Oregon State Univ., March 1977. (Abstract to appear.)
- J. Feldman,Ergodic theory of continuous group actions, Proceedings of June 1977 Conference on Dynamical Systems in Warsaw, Société Mathématique de France, Astérisque49 (1977), 63–64.
- I. Katznelson and B. Weiss,Commuting measure-preserving transformations, Israel Math. J.12 (1972), 161–173.
- D. Lind,The isomorphism theorem for multidimensional Bernoulli flows, Israel Math. J., to appear.
- D. S. Ornstein,Ergodic Theory, Randomness, and Dynamical Systems, Yale Math. Monographs 5, Yale Univ. Press, 1974.
- D. S. Ornstein and B. Weiss,Ergodic theory of amenable group actions — I: the Rohlin Lemma, preprint of announcement of results, Standard, June 1979.
- P. Shields,The Theory of Bernoulli Shifts. Univ. of Chicago Press, 1973.
- r-entropy, equipartition, and Ornstein’s isomorphism theorem inR n
Israel Journal of Mathematics
Volume 36, Issue 3-4 , pp 321-345
- Cover Date
- Print ISSN
- Online ISSN
- Additional Links
- Industry Sectors
- Jacob Feldman (1)
- Author Affiliations
- 1. Department of Mathematics, University of California, 94720, Berkeley, Calif., USA